Title: Associated rational functions based on a three-term recurrence relation for orthogonal rational functions
Authors: Deckers, Karl ×
Bultheel, Adhemar #
Issue Date: Dec-2008
Publisher: Newswood Ltd.
Series Title: IAENG International Journal of Applied Mathematics vol:38 issue:4 pages:214-222
Article number: IJAM_38_4_08
Abstract: Consider the sequence of poles A = {α_1,α_2, . . .}, and suppose the rational functions φ_j with poles in A form an orthonormal system with respect to a Hermitian positive-definite inner product. Further, assume the φ_j satisfy a three-term recurrence relation. Let the rational function φ^(1)_{j\1} with poles in {α_2, α_3, . . .} represent the associated rational function of φ_j of order 1; i.e. the φ^(1)_{j\1} do satisfy the same three-term recurrence relation as the φ_j . In this paper we then give a relation between φ_j and φ^(1)_{j\1} in terms of the so-called rational functions of the second kind. Next, under certain conditions on the poles in A, we prove that the φ^(1)_{j\1} form an orthonormal system of rational functions with respect to a Hermitian positive-definite inner product. Finally, we give a relation between associated rational functions of different order, independent of whether they form an orthonormal system.
ISSN: 1992-9986
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Numerical Analysis and Applied Mathematics Section
× corresponding author
# (joint) last author

Files in This Item:
File Description Status SizeFormat
paper.pdfpreprint Accepted 287KbAdobe PDFView/Open


All items in Lirias are protected by copyright, with all rights reserved.